Volume 14, pp. 79-126, 2002.

A polynomial collocation method for Cauchy singular integral equations over the interval

P. Junghanns and A. Rathsfeld


In this paper we consider a polynomial collocation method for the numerical solution of a singular integral equation over the interval. More precisely, the operator of our integral equation is supposed to be of the form $aI+\mu^{-1}bS\mu I+K$ with $S$ the Cauchy integral operator, with piecewise continuous coefficients $a$ and $b\,,$ with a regular integral operator $K\,,$ and with a Jacobi weight $\mu$. To the equation $[aI+\mu^{-1}bS\mu I+K]u=f$ we apply a collocation method, where the collocation points are the Chebyshev nodes of the second kind and where the trial space is the space of polynomials multiplied by another Jacobi weight. For the stability and convergence of this collocation in weighted $L^2$ spaces, we derive necessary and sufficient conditions.

Full Text (PDF) [449 KB], BibTeX

Key words

Cauchy singular integral equation; polynomial collocation method; stability.

AMS subject classifications

45L10; 65R20; 65N38.

ETNA articles which cite this article

Vol. 17 (2004), pp. 11-75 P. Junghanns and A. Rogozhin: Collocation methods for Cauchy singular integral equations on the interval
Vol. 41 (2014), pp. 190-248 Peter Junghanns, Robert Kaiser, and Giuseppe Mastroianni: Collocation for singular integral equations with fixed singularities of particular Mellin type

< Back